MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 662878
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd facslyric¿ carryover occurred.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the customer that they are having carryover issues.
 
Additional Manufacturer Narrative
Investigation summary: scope of issue: the scope of issue is only limited to facslyric 3l10c instrument us, part # 662878, serial # (b)(6).Problem statement: customer reported a complaint regarding carryover between sample tests.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from 16jul2020 to date 16jul2021.Complaint trend: there are 4 complaints related to the issue of carry over; date range from 16jul2020 to date 16jul2021.Manufacturing device history record (dhr) review: dhr part #662878, serial # (b)(6), file #: (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of carryover was due to worn fluidics tubing.The customer had initially noticed the erroneous results when comparing the instrument¿s results with another lyric, and reported the carryover.The fse (field service engineer) responding to this complaint confirmed the issue and replaced the sit tubing (pn 652784) and 4 way valve manifold (pn 654891).No parts were requested for evaluation as the replaced parts are not returnable and were discarded.After the repair, the instrument was tested and functioning as expected.Although the unexpected results were from patient samples for clinical use, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnosis decision and was reported to bd as not expected.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-02 rev.1/vers.A, page 165.The safety risk is moderate, s3, and there was no impact to patient health or safety.Service max review: review of related work order #: (b)(4), case # (b)(4) install date: (b)(6) 2019.Defective part number: 654891 - four valve subassy (sheath) service.652784 - liberty peek tbg kit -no flow sensor opt work order notes: o subject / reported: having carryover issues.O problem description: caller is testing sample carryover and this lyric has a lot of carryover compared to their other lyric.O work performed: replaced tubing 4 way valve maiifold and replaced sit tubing.Ran checks for carryover.Passed biut cusomer wants runtime.Retured to check system.Closing call and returning unit to customer for full use.O cause: reduced volume of sheath fluid cleaning sit.O solution: ran checks for carryover.Closing call and returning unit to customer for full use.Returned sample evaluation: a return sample was not requested because the replaced parts are not returnable and were discarded.Risk analysis: risk management file part # 10000063058, rev.03/vers.X, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no o azure id: 89209; o id: libivd-ra-100 3.1.7; o reg status: ivd; ruo; o hazard: incorrect output for samples up to1.5ml or less.O cause: sample carryover error -fluidic.O harmful effects: events appear in wrong tube (false positive result).O risk control: proper sit flushing between samples.Droplet containment to manage back dripping into samples.O req link (azure id): 89923 libivd-fld-292 sample pause/resume.93170 libivd-did-342 standard carryover; o implementation verification: libivd-15-09p.Lsvn-1008-dp sit backflow control; o effectiveness verification: libivd-15-09f.Lsvn-1008-dr; o probability: 1; o severity: 3; o risk index: 3; o residual risk evaluation: a; o new hazards: none; mitigation(s) sufficient yes; no.Root cause: based on the investigation results the root cause of the carryover between sample tests was due to worn fluidics tubing.Conclusion: based on the investigation results the root cause of the carryover between sample tests was due to worn fluidics tubing.The fse confirmed the issue and replaced the worn sit tubing and 4 way valve manifold.After the repair, the instrument was rebooted, tested, and functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.The safety risk is moderate, s3, and there was no impact to patient health or safety.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD FACSLYRIC¿
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12295361
Report Number2916837-2021-00335
Device Sequence Number11930246
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public00382906628787
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662878
Device Catalogue Number662878
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown